Alert archive / New Jersey / Small Craft Advisories in 2010

Small Craft Advisory 92, NWS Philadelphia/Mount Holly

December 11, 2010

NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 11, 2010, 4:06 AM EST. It took effect at Dec 12, 2010, 3:56 AM EST. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2010, 4:06 AM EST (09:06 UTC)
In effect from
Dec 12, 2010, 3:56 AM EST
Expired
Dec 13, 2010, 3:37 PM EST
In force
36 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted, in the capitals the NWS used until 2016.

410 
WHUS71 KPHI 110906
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
406 AM EST SAT DEC 11 2010

ANZ430-431-450>455-112100-
/O.NEW.KPHI.SC.Y.0092.101212T0900Z-101213T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
406 AM EST SAT DEC 11 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 6 AM EST
MONDAY.

SOUTHEAST WINDS WILL INCREASE LATE TONIGHT AND BECOME SOUTHERLY
SUNDAY AS LOW PRESSURE APPROACHES FROM THE WEST. THE LOW PRESSURE
SYSTEM WILL MOVE TO OUR NORTH AND DRAG A COLD FRONT ACROSS THE
AREA LATE TONIGHT. WINDS WILL SWING AROUND TO SOUTHWEST BEHIND
THE FRONT. GUSTS TO AROUND 25 KT ARE EXPECTED LATE TONIGHT THROUGH
SUNDAY NIGHT. SEAS ON THE OCEAN WILL BUILD TO 4 TO 7 FEET SUNDAY
AND TO 6 TO 9 FEET SUNDAY NIGHT. SEAS ON THE UPPER DELAWARE BAY
WILL RUN AROUND 2 FEET SUNDAY AND SUNDAY NIGHT. ON THE LOWER BAY,
THEY WILL AVERAGE 2 TO 4 FEET, EXCEPT AROUND 5 FEET NEAR THE
MOUTH OF THE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW
6 follow-up statements
504 
WHUS71 KPHI 112027
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
327 PM EST SAT DEC 11 2010

ANZ430-431-450>455-121000-
/O.EXT.KPHI.SC.Y.0092.101212T0900Z-101213T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
327 PM EST SAT DEC 11 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 AM SUNDAY TO 6 PM
EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 AM SUNDAY TO
6 PM EST MONDAY. 

LOW PRESSURE WILL ADVANCE TOWARD THE WATERS TONIGHT AND THEN MOVE
ACROSS THE WATERS SUNDAY THROUGH SUNDAY NIGHT. AN ATTACHED FRONT
WILL CROSS THE REGION SUNDAY NIGHT. WINDS WILL INCREASE AHEAD OF
THE LOW TONIGHT AND REMAIN STRONG AND GUSTY THROUGH MONDAY. GUSTS
AROUND 30 KNOTS ARE EXPECTED. SEAS WILL INCREASE TONIGHT AND BE
AROUND 6 TO 9 FEET ON THE OCEAN SUNDAY THROUGH MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
563 
WHUS71 KPHI 120856
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EST SUN DEC 12 2010

ANZ430-431-450>455-122100-
/O.EXT.KPHI.SC.Y.0092.101212T0856Z-101213T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
356 AM EST SUN DEC 12 2010

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST MONDAY. 

LOW PRESSURE, PUSHING IN FROM THE OHIO VALLEY, WILL MOVE TO OUR
NORTH AND DRAG A COLD FRONT ACROSS OUR WATERS TONIGHT. SE WINDS
WILL INCREASE THIS MORNING AND BECOME S BY AFTERNOON. BEHIND THE
FRONT, WINDS WILL BECOME SW TONIGHT AND THEN W MONDAY. GUSTS TO
AROUND 30 KNOTS ARE EXPECTED. SEAS WILL BUILD TO 6 TO 9 FEET ON
THE OCEAN TODAY AND CONTINUE INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW
299 
WHUS71 KPHI 122025
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
325 PM EST SUN DEC 12 2010

ANZ430-431-450>455-131000-
/O.CON.KPHI.SC.Y.0092.000000T0000Z-101213T2300Z/
/O.NEW.KPHI.GL.A.0017.101213T2300Z-101214T2300Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
325 PM EST SUN DEC 12 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM
EST MONDAY. 

LOW PRESSURE ACROSS THE GREAT LAKES AND ANOTHER WEAKER LOW ALONG
THE MIDDLE ATLANTIC COAST WILL AFFECT THE WATERS TONIGHT AND EARLY
MONDAY. A COLD FRONT WILL CROSS THE WATERS LATE TONIGHT. WINDS MAY
DECREASE A LITTLE TONIGHT...BUT HIGH WAVES AND OCCASIONAL STRONG
GUSTS WILL CONTINUE. COLD AIR AND STRONGER WINDS ARE POSSIBLE
MONDAY NIGHT AND TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
552 
WHUS71 KPHI 130843
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 AM EST MON DEC 13 2010

ANZ430-431-450>455-132100-
/O.CON.KPHI.SC.Y.0092.000000T0000Z-101213T2300Z/
/O.UPG.KPHI.GL.A.0017.101213T2300Z-101214T2300Z/
/O.NEW.KPHI.GL.W.0028.101213T2300Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
343 AM EST MON DEC 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

A COLD FRONT WILL MOVE OFF TO THE EAST TODAY. THIS WILL ALLOW A
STRONG COLD WEST TO NORTHWEST FLOW TO SET UP OVER THE COASTAL
WATERS LATER TODAY THROUGH MIDWEEK. WINDS GUSTING TO 25 TO 30
KNOTS TODAY WILL INCREASE TO 35 TO AROUND 40 KNOTS TONIGHT AND
CONTINUE, AT LEAST, INTO WEDNESDAY. SEAS ON THE OCEAN, CURRENTLY
RUNNING 7 TO 10 FEET, WILL LOWER TO 6 TO 8 FEET TODAY AND THEN RUN
5 TO 7 FEET TONIGHT INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW
485 
WHUS71 KPHI 131427
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
927 AM EST MON DEC 13 2010

ANZ430-431-450>455-132100-
/O.CON.KPHI.SC.Y.0092.000000T0000Z-101213T2300Z/
/O.CON.KPHI.GL.W.0028.101213T2300Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
927 AM EST MON DEC 13 2010

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
6 PM EST THIS EVENING. 

IN THE WAKE OF A COLD FRONT, AN INCREASING WEST TO NORTHWEST FLOW
WILL OCCUR THROUGH THE MIDDLE OF THIS WEEK. WIND GUSTS WILL REACH
UP TO 30 KNOTS TODAY AND THEN INCREASE TO AROUND 40 KNOTS TONIGHT
AND CONTINUE, AT LEAST, INTO WEDNESDAY. SEAS ON THE OCEAN WILL
REMAIN ABOVE 5 FEET INTO WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS
WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
FOR SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

RPW/GORSE
066 
WHUS71 KPHI 132037
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
337 PM EST MON DEC 13 2010

ANZ430-431-450>455-140900-
/O.CAN.KPHI.SC.Y.0092.000000T0000Z-101213T2300Z/
/O.EXT.KPHI.GL.W.0028.101213T2037Z-101215T1100Z/
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
337 PM EST MON DEC 13 2010

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL
6 AM EST WEDNESDAY. 

A PROLONGED PERIOD OF STRONG NORTHWESTERLY WINDS WILL OCCUR
ACROSS THE AREA AS LOW PRESSURE REMAINS LOCATED NEAR EASTERN
CANADA. THE COMBINATION OF A TIGHTENING PRESSURE GRADIENT AND MUCH
COLDER AIR MOVING OVER THE MILDER OCEAN WATERS, WILL RESULT IN AN
INCREASE IN THE SURFACE WINDS. GALE FORCE GUSTS ARE EXPECTED TO
DEVELOP TONIGHT INTO TUESDAY FROM SOUTH TO NORTH. THIS WILL
CONTINUE INTO WEDNESDAY. SEAS WILL REMAIN ELEVATED INTO WEDNESDAY,
AND WILL BE ROUGH ESPECIALLY NEAR INLETS AND THE MOUTH OF DELAWARE
BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GORSE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 10, 7:42 PM EST, 8 hours 24 minutes earlier.

Area forecast discussion, Dec 10, 7:42 PM EST, 8 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
742 PM EST FRI DEC 10 2010

.SYNOPSIS...
HIGH PRESSURE OVER THE MID-ATLANTIC REGION TONIGHT AND SATURDAY
WILL CONTINUE GENERALLY FAIR BUT COLD WEATHER. A STORM SYSTEM
MOVING EAST THROUGH THE GREAT LAKES ON SUNDAY WILL BRING MOSTLY
RAIN...POSSIBLY A LITTLE SNOW...TO THE AREA BEGINNING SATURDAY
NIGHT AND CONTINUING INTO SUNDAY EVENING. THE LOW PRESSURE WILL
THEN LINGER OVER EASTERN CANADA RESULTING IN COLD AND BLUSTERY
CONDITIONS WELL INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LATEST SATELLITE IMAGERY SHOWS AN ABUNDANCE OF CLOUDINESS OVER THE
AREA, SO HAVE INCREASES NEAR TERM CLOUDS IN THE GRIDS. THESE
CLOUDS ARE MOVING IN BEHIND A S/WV THAT PASSED THROUGH EARLIER.
EVENTUALLY THE SKY SHOULD BECOME MOSTLY CLEAR OVERNIGHT AND WITH
LIGHT WINDS THERE SHOULD BE GOOD RADIATIONAL COOLING.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY SHOULD BE ONE OF THE MORE PLEASANT DAYS OF LATE WITH MAX
TEMPS 5 TO 10 DEGREES WARMER THAN TODAY AND LIGHT WINDS. THE FCST
FOR WARMER SFC TEMPS IS SUPPORTED BY FCST WARMER TEMPS AT 850 MB.
THERE SHOULD BE CONSIDERABLE SUNSHINE IN THE MORNING...ALTHO
CLOUDS WILL BE LOWERING AND THICKENING DURING THE AFTERNOON.

THIS TREND WILL CONTINUE SATURDAY NIGHT WITH PRECIPITATION
SPREADING OVER THE AREA FROM THE S AND W. PRECIP SHOULD BE RAIN IN
MOST AREAS WITH TEMPS REMAINING ABOVE FRZG AND PERHAPS RISING
SLIGHTLY OVERNIGHT. THE EXCEPTION MAY BE THE FAR NW...
POCONOS/LEHIGH VLY/NWRN NJ...WHERE LOW-LEVEL TEMPS MAY BE COLD
ENOUGH FOR SOME SNOW/ICE OR A WINTRY MIX FOR A FEW HOURS. THERE
COULD BE SOME MINOR ACCUMULATIONS...AN INCH OR LESS...BEFORE
SUNDAY DAYBREAK.

FOR SUNDAY...IT LOOKS LIKE ENOUGH WARM AIR AT LOWER LEVELS SHOULD
ADVECT IN ON STRONG SLY/SELY WINDS. IT APPEARS THAT THE MAIN SFC
LOW PRESS WILL REMAIN TO OUR N AND W WHICH US GENERALLY IN THE
WARM SECTOR.

THE ASSOCD STRONG CDFNT IS FCST TO CROSS THE AREA W TO E LATE
SUNDAY OR SUNDAY EVENING. STRONG LOW-LEVEL COLD ADVECTION WILL
FOLLOW SUNDAY NIGHT INTO MONDAY. DEPENDING ON TIMING OF COLD AIR
VS PRECIP...THE RAIN COULD CHANGE TO SNOW BEFORE ENDING AND SOME
MINOR ACCUMULATIONS ARE POSSIBLE SUNDAY NIGHT MAINLY N AND W OF
PHILADELPHIA.

FOR MONDAY...A DEEPENING UPPER TROF/LOW WILL BE MOVING EWD ACROSS
THE REGION. WE HAVE MAINTAINED A CHANCE OF SNOW SHOWERS ATTM
ESPECIALLY FOR NWRN AREAS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE LONG TERM PERIOD IS GOING TO FEATURE UNSEASONABLY COLD AND
WINDY CONDITIONS RETURNING, JUST ABOUT A REPEAT OF WHAT TRANSPIRED
DURING THIS WEEK.

THE COLD AIR ADVECTION MACHINE WILL BE IN FULL FORCE ON MONDAY NIGHT
AND TUESDAY. THE LONG WAVE TROF AXIS IS FORECAST TO BE EAST OF OUR
CWA BY TUESDAY MORNING. IT IS STILL FORECAST TO BE PRETTY COLD
ALOFT, WITH CONVECTIVE TEMPS BEING REACHED. WE CARRIED FLURRIES IN
MOST PLACES AND SNOW SHOWERS ALSO NORTHWEST BECAUSE OF THE CLOSER
PROXIMITY TO THE GREAT LAKES. WITH THE CLOSED LOW FORECAST TO BE
FARTHER E OF OUR CWA ON WEDNESDAY, WE KEPT MENTION OF FLURRIES AND
SNOW SHOWERS ONLY TO THE HIGHER TERRAIN FAR NW AND OFFSHORE. THE
MODELS REMAIN PERSISTENT WITH THE NW SFC FLOW INTO THURSDAY AND WE
CONTINUED THE MENTION OF FLURRIES IN THE HIGHER TERRAIN BECAUSE OF
THE LAKE ONTARIO TRAJECTORY.

THE METEOROLOGICAL DAY OF INTEREST IS FRIDAY OR MAYBE MORE SO FRIDAY
NIGHT OR SATURDAY. THE ECMWF FILLS THE CLOSED LOW SE OF NOVA SCOTIA
MUCH FASTER THAN THE 12Z GFS, FIM OR NAVY NOGAPS. THE DIFFERENCE
BECOMES THAT THE LOW PRESSURE SYSTEM EXITING THE SOUTHERN PLAINS
CAN TURN THE CORNER BETTER WITH THE ECMWF SOLUTION VS THE OTHERS
AS THE VORTEX GETS OUT OF ITS WAY. THE LATTER WOULD PRODUCE A
SIMILAR OUTCOME TO WHAT DID NOT OCCUR ON THE WEEKEND OF DECEMBER
4TH AND 5TH. ABOUT THREE OF THE TWELVE GFS ENSEMBLE MEMBERS ALSO
TURN THE CORNER AND WOULD BRING PCPN INTO OUR CWA ON FRIDAY. TWO
OF THEM TURN THE CORNER SO MUCH THAT SOME OF IT MIGHT BE LIQUID.
WE WILL SEE WHAT THE ECMWF ENSEMBLES DO LATER TODAY. AND...NOT
SURPRISING SINCE ENSEMBLE MEMBERS ARE RUN AT COARSER RESOLUTIONS
WHICH NORMALLY RESULTS IN MORE SUPPRESSED/PROGRESSIVE SOLUTIONS
THE ECMWF ENSEMBLE MEAN IS FARTHER SE THAN THE OPERATIONAL MODEL.
FOR NOW TO BLEND IN WITH HPC GUIDANCE WE STARTED A LOW POPS IN
FOR FRIDAY NGT.

OVERALL THE GENERAL PATTERN OF A NEGATIVE NAO RIDGE FORECAST TO
RETROGRADE TO BAFFIN ISLAND WOULD CAUSE HEIGHT VALUES TO BE LOWER
THAN AVERAGE OVER THE NORTHERN CONUS AND AT THE LEAST KEEP OUR
WEATHER AT OR COLDER THAN NORMAL.

SPEAKING OF COLD, THE OP GFS THERMAL FIELDS WERE WARMER THAN EITHER
THE ECMWF OR CAN GGEM DURING THE MIDDLE OF NEXT WEEK. WE ARE SIDING
WITH CONSENSUS FOR NOW, SO HPC AND OURS ARE LOWER THAN MEX MOS
GUIDANCE FOR MAX TEMPS PRETTY MUCH THRUT. MIN TEMPS TRICKIER AS THE
GRADIENT IS FORECAST TO REMAIN GOING AND MAY KEEP THEM RELATIVELY
HIGHER. THERE WE DID NOT DIFFER MUCH FROM STAT GUIDANCE.

&&

.AVIATION /01Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A VFR FORECAST WILL BE ISSUED FOR ALL THE TAF SITES EXCEPT FOR
KPHL BECAUSE ITS A 30HR TAF. THE SNOW FLURRIES ARE JUST ABOUT DONE
FOR THE TERMINALS AND WE ARE LEFT WITH A VFR SC OR AC CIG DECK.
DRIER AIR IS FORECAST TO MOVE INTO THE TERMINAL AREA OVERNIGHT AND
WE CLEAR THE SKIES, OTHER THAN FOR SOME CIRRUS, AROUND 05Z.
FORECAST SOUNDINGS ARE SUGGESTING A MVFR CIG MIGHT FORM THIS
EVENING AT KMIV AND KACY, BUT WE ARE FINDING NO EVIDENCE OF THAT
UPWIND AND WAS NOT FORECAST.

AFTER MIDNIGHT, OTHER THAN FOR SOME CIRRUS, NO OTHER CLOUDS ARE
FORECAST. THROUGH TONIGHT AND INTO SATURDAY DAY WINDS WILL BE
VERY LIGHT AS A HIGH PRESSURE SYSTEM REMAINS OVER THE AREA. WE ARE
NOT FORECASTING ANY FOG TOWARD MORNING BECAUSE OF THE EVENING
CLOUDS CEASING RADIATIONAL COOLING, BUT CONFIDENCE IS NOT AS HIGH
AS LAST NIGHT AS THE FCST DEW POINTS ARE HIGHER.

ON SATURDAY DAY, THE CIRRUS DECK OF CLOUDS SHOULD GET LOWER AND THICKER.
A PREVAILING WIND DIRECTION (E OR SE) WAS ADDED, BUT OVERALL WIND
SPEEDS SHOULD BE LESS THAN 10 KNOTS, THEY MIGHT SPEND MOST OF THE
DAY LESS THAN 6 KNOTS.

FOR THE KPHL TAF FOR SATURDAY NIGHT, WE LOWERED THE CIG AND
BROUGHT IN RAIN AND MVFR CONDITIONS STARTING AT 05Z. THE FORECAST
MODELS ARE DEVELOPING AND EXPANDING THE PRECIPITATION AS IT MOVES
NORTH SO IT WILL TOUGH TO FOLLOW ON SATURDAY.

OUTLOOK...
THE NEXT LIKELIHOOD FOR VISIBILITY AND CEILING RESTRICTIONS LOOKS TO BE
LATER SATURDAY NIGHT INTO SUNDAY AS A LOW PRESSURE SYSTEM MOVES
TOWARD OUR AREA, BRINGING THE CHANCE FOR RAIN AND GUSTY WINDS.
THERE COULD BE SOME MIXED PRECIPITATION ISSUES AT KRDG AND KABE
AND MORE CONFIDENTLY AT ANY POCONO AIRPORTS. NORTHWEST WINDS WILL
PICK UP ON MONDAY BEHIND THE DEPARTING SYSTEM AND CONTINUE IN ALL
LIKELIHOOD INTO WEDNESDAY.

&&

.MARINE...
THE SOUTH TO SOUTHEAST FLOW WILL CONTINUE OVER THE COASTAL WATERS
TONIGHT AND MAY TURN A LITTLE MORE TO THE WEST SOUTHWEST OVERNIGHT
AND INTO SATURDAY MORNING. WINDS WILL BE FAIRLY LIGHT AND NO
HEADLINES OR CONCERNS ARE EXPECTED THROUGH SATURDAY.

THE BIG PUZZLE IS FOR SUNDAY. A LOW PRESSURE SYSTEM APPROACHES FROM
THE WEST, WITH A SECONDARY LOW EXPECTED FORM OVER THE CAROLINAS
EARLY SUNDAY. THE MODELS DO NOT DEVELOP THIS SECONDARY LOW AND
INSTEAD KEEP THE PRIMARY LOW TO OUR WEST AS THE DOMINANT FEATURE.
THE WIND FORECAST IS HIGHLY DEPENDENT ON WHICH LOW BECOMES THE
DOMINANT FEATURE. WINDS AT 925MB ARE AROUND 30-35 KNOTS WITH SURFACE
WINDS AROUND 15-20 KNOTS. HIGH CONFIDENCE EXISTS FOR A SMALL CRAFT
ADVISORY FOR SUNDAY BUT WHETHER OR NOT WE WILL REACH GALES REMAINS
LOW CONFIDENCE FORECAST. WE PREFER TO LOOK AT THE NEXT COUPLE OF
MODEL RUNS BEFORE RAISING ANY HEADLINES ON THE WATERS AT THIS TIME.
THE GREATER CHANCE FOR GALES LOOKS TO EXIST ON MONDAY INTO TUESDAY
BEHIND THE SYSTEM AS THE NORTHWEST WINDS START TO RATCHET UP ACROSS
THE AREA WATERS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...AMC
NEAR TERM...NIERENBERG
SHORT TERM...AMC
LONG TERM...GIGI
AVIATION...GIGI/MEOLA
MARINE...MEOLA
Hazardous weather outlook, Dec 10, 4:14 PM EST, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EST FRI DEC 10 2010

NJZ001-007-PAZ054-055-060>062-112115-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
414 PM EST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME SNOW AND/OR ICE IS POSSIBLE SATURDAY OVERNIGHT INTO EARLY
SUNDAY MORNING. RAIN ON SUNDAY COULD TURN TO SNOW BEFORE ENDING
WITH SOME MINOR ACCUMULATION POSSIBLE. WIND CHILLS BELOW ZERO ARE
POSSIBLE AT TIMES NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>027-PAZ067>071-
112115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
414 PM EST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN ON SUNDAY...THEN TURNING COLDER MONDAY. WIND CHILLS IN THE
SINGLE DIGITS ARE POSSIBLE AT TIMES NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-112115-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
414 PM EST FRI DEC 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN ON SUNDAY...THEN TURNING COLDER MONDAY. WIND CHILLS IN THE
SINGLE DIGITS ARE POSSIBLE AT TIMES NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 3:06 PM ESTFreezing Rain AdvisoryPHIMorris, Sussex, Warren17 hr

Nearby

Small Craft Advisories in New Jersey, 2010Every small craft advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.